Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 169, NWS Wilmington, OH

July 8, 2001Bracken County, Kentucky; Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 8, 2001, 1:01 PM EDT for Bracken County, Kentucky; Clermont County, Ohio. It was in force for 44 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 8, 2001, 1:01 PM EDT (17:01 UTC)
Expired
Jul 8, 2001, 1:45 PM EDT
In force
44 min
Issued by
NWS Wilmington, OH
Area
Whole counties

Counties Bracken County, KY, Clermont County, OH

What was reported inside it

TimeReportWhereRemark
Jul 8, 1:07 PM EDTThunderstorm Wind 50 EFelicity, OHNumerous trees and power lines were knocked down. Roof damage was also reported to a barn.
Jul 8, 1:15 PM EDTThunderstorm Wind 50 ECountywide, KYTrees knocked down across the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2001-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3052 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2001-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 135 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3052 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
608 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
135 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
1.8
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WUUS51 KILN 081701
SVRILN
KYC023-OHC025-081745-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
101 PM EDT SUN JUL 8 2001

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRACKEN COUNTY IN KENTUCKY...
  CLERMONT COUNTY IN OHIO...

* UNTIL 145 PM EDT...

* AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES WEST OF FELICITY...OR ABOUT 14 MILES
  WEST OF GEORGETOWN...MOVING SOUTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  FELICITY...
  BETHEL...
  AMELIA...
  BROOKSVILLE...
  AUGUSTA...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

$$
 TIPTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 10:57 AM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 10:57 AM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 AM EDT SAT JUL 7 2001

JUST UPDATED ZONES TO ACCOUNT FOR SEVERE WATCH FOR TRI-STATE...
RICHMOND AND DAYTON.  KIND SHOWING LINE OF STORMS SOUTHWEST OF KLAF
MOVING SOUTHEAST ALONG STATIONARY BOUNDARY.  THE STATION BOUNDARY
EXTENDS INTO SOUTHWEST OHIO AND THEN FOLLOWS THE OHIO RIVER.
MORNING SOUNDING ALREADY SHOWING >2000 J/KG AND EXPECT THAT WILL
CLIMB OVER TO 3000 TO 4000 J/KG.  06Z MODEL RUNS DID NOT SHOW MUCH
IN THE WAY OF LIFT THIS AFTERNOON ALONG BOUNDARY BUT WITH CONVECTION
ALREADY INITIATED AND PLENTY OF INSTABILITY THERE IS NO REASON TO
SUSPECT IT WILL WANE.  IN FACT...BOUNDARY SEEMS TO STRENGTHEUN TO
SOME DEGREE AS NORTHERLY RELATIVELY COOLER AIR ENCROACHES FROM THE
NORTH.

.ILN...NONE.
 TIPTON

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 12:22 PM EDTSevere Thunderstorm WarningILNMason53 min
Jul 8, 1:14 PM EDTSevere Thunderstorm WarningILNMason46 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNBoone40 min
Jul 8, 1:23 PM EDTSevere Thunderstorm WarningILNPendleton52 min
Jul 8, 1:36 PM EDTSevere Thunderstorm WarningILNGallatin39 min
Jul 8, 1:39 PM EDTFlash Flood WarningILNMason2 hr
Jul 8, 1:39 PM EDTSevere Thunderstorm WarningILNCampbell, Kenton51 min
Jul 8, 1:50 PM EDTSevere Thunderstorm WarningILNGrant40 min
Jul 8, 2:10 PM EDTSevere Thunderstorm WarningILNOwen65 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNBracken, Mason63 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNPendleton63 min
Jul 8, 2:12 PM EDTSevere Thunderstorm WarningILNRobertson63 min
Jul 8, 2:32 PM EDTSevere Thunderstorm WarningILNLewis58 min
Jul 8, 1:26 AM EDTSevere Thunderstorm WarningILNMadison49 min
Jul 8, 1:39 AM EDTSevere Thunderstorm WarningILNFayette51 min
Jul 8, 1:50 AM EDTSevere Thunderstorm WarningILNPickaway40 min
Jul 8, 1:20 PM EDTSevere Thunderstorm WarningILNButler40 min
Jul 8, 1:54 PM EDTSevere Thunderstorm WarningILNClermont51 min
Jul 8, 7:30 PM EDTSevere Thunderstorm WarningILNDarke, Preble45 min
Jul 8, 7:43 PM EDTSevere Thunderstorm WarningILNButler47 min
Jul 8, 7:49 PM EDTSevere Thunderstorm WarningILNMontgomery, Warren56 min
Jul 8, 7:52 PM EDTSevere Thunderstorm WarningILNClermont, Hamilton38 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2001Severe Thunderstorm Warnings in Ohio, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.